Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 16, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 29, 2007, 3:34 AM PDT for Elko County, Nevada. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2007, 3:34 AM PDT (10:34 UTC)
- Expired
- Sep 29, 2007, 8:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3044 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 291034 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 334 AM PDT SAT SEP 29 2007 ...A STRONG COLD FRONT MOVING INTO NORTHERN UTAH WILL CAUSE GUSTY CONDITIONS... NVZ033-291500- /O.NEW.KLKN.WI.Y.0016.070929T1034Z-070929T1500Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 334 AM PDT SAT SEP 29 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A STRONG COLD FRONT WILL CAUSE GUSTY CONDITIONS AHEAD OF ITS TRACK. GUSTS OF OVER 40 MPH HAVE BEEN REPORTED. STRONGER GUSTS OF OVER 45 MPH WILL BE POSSIBLE THROUGH 8 AM THIS MORNING IN THE WENDOVER AREA. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE AWARE OF THE POTENTIAL FOR STRONG GUSTS AS WELL AS A SUDDEN CHANGE IN WIND DIRECTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IPPI
1 follow-up statement
000 WWUS75 KLKN 291452 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 752 AM PDT SAT SEP 29 2007 NVZ033-291600- /O.EXP.KLKN.WI.Y.0016.000000T0000Z-070929T1500Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 752 AM PDT SAT SEP 29 2007 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. WINDS HAVE DECREASED THIS MORNING BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE STILL POSSIBLE THROUGH THE MORNING. $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 29, 2:58 AM PDT, 36 minutes earlier.
Area forecast discussion, Sep 29, 2:58 AM PDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 258 AM PDT SAT SEP 29 2007 .SYNOPSIS...A COLD FRONT WILL CONTINUE MOVING THROUGH EASTERN NEVADA TODAY PROVIDING A LINGERING MIX OF RAIN AND SNOW SHOWERS. TEMPERATURES WILL FALL INTO THE 20S ACROSS MUCH OF THE REGION TONIGHT AS SKIES CLEAR. ANOTHER PACIFIC SYSTEM WILL MOVE INTO WESTERN NEVADA LATE SUNDAY NIGHT AND WILL BRING A CHANCE FOR RAIN AND SNOW SHOWERS TO MUCH OF THE AREA MONDAY. && .SHORT TERM...SATURDAY THROUGH SUNDAY...RADAR INDICATING BACK EDGE OF PRECIP BANDING BETWEEN WINNEMUCCA AND BATTLE MOUNTAIN ATTM. BEST REFLECTIVITY SHOWING THROUGH SPRING CREEK AND ELKO...AND SEPARATE BAND APPROACHING CARLIN ATTM. RAIN TURNED TO SNOW AT 2 A.M. THIS MORNING AT LKN...AND BACK TO RAIN...WITH TEMPERATURE IN THE MID 30S. MAY SEE AROUND AN INCH ACCUMULATION ON THE HIGHER PASSES. GROUND IS WET IN THE VALLEYS AND WILL ABSORB MOST FROZEN PRECIPITATION. ONLY A FEW HUNDREDTHS TOTAL LIQUID ACCUMULATION EXPECTED ANYWAY. CONCERN REMAINS ABOUT ICY ROADWAYS IN THE HIGH ELEVATION MOUNTAIN PASSES AS THE COLDER AIR MOVES INTO THE AREA... MAINLY ABOVE 5500 FEET. WILL ADDRESS CONCERN WITH NOWCAST. SHOWERS WILL LINGER EAST OF RUBIES THROUGH MOST OF AFTERNOON. TEMPS ARE EXPECTED TO BE AROUND 15 DEG BELOW NORMAL TODAY...WITH HIGH TEMPS STRUGGLING TO REACH THE LOW TO MID 50S ACROSS NRN AND EAST CNTRL NV. SHOULD HAVE CLEAR SKIES TONIGHT. TEMPERATURES WILL FALL RAPIDLY INTO THE 30S AND BOTTOM OUT IN THE 20S...TEENS IN THE COLDER HIGH VALLEYS. TEMPERATURES WILL REBOUND SUNDAY AS SOUTHWEST FLOW ALOFT RETURNS. MAX TEMPS EXPECTED TO MODERATE INTO THE 60S AND LOW 70S BY SUNDAY AFTERNOON. LW .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...AN ACTIVE PATTERN IS IN STORE FOR THE UPCOMING WEEK. A SOUTHWESTERLY FLOW WILL SET UP SATURDAY NIGHT AND SUNDAY AHEAD OF THE NEXT TROUGH THAT IS PROGGED TO MOVE THROUGH THE CWA ON MONDAY. WITH 1000-500 HEIGHTS DROPPING TO AROUND 550 AND 700MB TEMPS AROUND -5...EXPECT TO ONCE AGAIN SEE SCATTERED LIGHT RAIN SHOWERS CHANGING OVER TO SNOW SHOWERS IN NORTHERN NEVADA. THE REMAINDER OF THE WEEK WILL SEE QUICK MOVING SYSTEMS MOVING THROUGH WITH SIMILAR OUTCOMES. HOWEVER...SOUTHWESTERLY FLOW WILL NOT REESTABLISH ITSELF...WHICH WILL HELP TO KEEP MORE CONSISTENT TEMPS IN THE FORECAST BY THE END OF THE WEEK. IPPI && .AVIATION...A COLD FRONT THAT HAS PASSED ACROSS MOST OF CENTRAL AND NORTHERN NEVADA AND INTO UTAH THIS MORNING HAS COOLED THE ATMOSPHERE ENOUGH TO PRODUCE SOME LIGHT SNOW SHOWERS. SOME GUSTY CONDITION MY STILL BE FOUND TO THE SOUTH AND EAST OF THE FORECAST AREA. TODAY WILL MARK THE FINAL ISSUANCE OF TWEB FORECASTS. IPPI && .FIRE WEATHER...NO MAJOR FIRE WEATHER CONCERN THROUGH THE WEEKEND. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. LW
Hazardous weather outlook, Sep 28, 4:00 PM PDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 400 PM PDT FRI SEP 28 2007 NVZ013-030>037-291200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 400 PM PDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TONIGHT. MUCH COOLER AIR WILL PUSH INTO THE AREA LATE TONIGHT AND SATURDAY MORNING BEHIND A STRONG COLD FRONT. RAIN SHOWERS WILL MIX WITH AND CHANGE TO SNOW DOWN TO AROUND 5000 FEET EARLY SATURDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP RAPIDLY AS THE COLD FRONT MOVES THROUGH THE AREA...THEREFORE BLACK ICE WILL BECOME A PROBLEM ON WET HIGH ELEVATION MOUNTAIN PASSES ACROSS NORTHERN AND CENTRAL NEVADA. MOTORIST TRAVELING ACROSS NEVADA TONIGHT AND EARLY SATURDAY MORNING ARE URGED TO USE CAUTION ON ROADWAYS AS TRAVEL MAY BECOME HAZARDOUS IN THE HIGHER ELEVATION MOUNTAIN PASSES. .DAYS TWO THROUGH SEVEN...SATURDAY AFTERNOON THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. TT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.